Thunderstorm Wind, Morgan
- When
- July 17, 1:30 PM EST
- Where
- Morgan County, Deer Lodge
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.200, -84.750
A tree was reported down on power lines in Deer Lodge.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A tree was reported down on power lines in Deer Lodge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 17, 8:15 AM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 915 AM EDT SAT JUL 17 2004 .DISCUSSION...CHANGED POPS TIMING IN THE FACE OF PRECIP BREAKING OUT ALL OVER THE CWA. EXPECT LIKELY POPS MOST OF THE DAY...BUT AM CONCERNED THAT THE ACTION MAY BE OVER BY MID AFTERNOON AS SHORTWAVE ENERGY PROGRESSES. FOR NOW IT IS APPARENT THAT COVERAGE WILL BE AS MUCH THIS MORNING AS THIS AFTERNOON...AND ALTERED FORECAST TO INDICATE AS MUCH. NO CHANGES TO TEMPS AS THEY SEEM RIGHT ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 85 66 86 65 / 60 40 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 83 65 83 64 / 60 40 30 20 OAK RIDGE, TN 83 65 83 64 / 60 40 30 20 TRI CITIES AIRPORT, TN 82 62 78 61 / 60 50 40 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 450 AM EDT SAT JUL 17 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-180900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 450 AM EDT (350 AM CDT) SAT JUL 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SHOWERS AND THUNDERSTORMS OVER MUCH OF KENTUCKY THIS MORNING WILL CONTINUE TO MOVE SOUTHEAST...AND INCREASE IN COVERAGE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. THE SHOWERS AND STORMS WILL LINGER AT LEAST THROUGH THE EVENING HOURS...AS AN AREA OF LOW PRESSURE ALOFT HOLDS ACROSS THE EASTERN UNITED STATES. A FEW STRONG STORMS MAY OCCUR WITH LOCALLY HEAVY RAINS...POSSIBLY IN EXCESS OF ONE INCH. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST INTO EARLY NEXT WEEK...AS THE AREA OF LOW PRESSURE CONTINUES OVER THE REGION. BY MID WEEK...HIGH PRESSURE WILL BUILD EASTWARD FROM THE ROCKY MOUNTAIN AND PLAINS STATES...RESULTING IN MAINLY JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
The Knoxville radar (KMRX), 121 km away, was scanning. The volume nearest the first event began at 18:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411157.